Veset when doubling packs
6 November, 2014
I'm on Tri–Sprintec birth control (varies estrogen levels each week). It seems that lately when I take my last pill on Sun, on Wed or Thurs my period would start.
This month I am going to attempt to skip the reminder pills and just start a new pack (attempt to skip a period). Do I need to do any bedikos the week I would've stopped the pills, as per mikvah calendar will tell me? If i spot and stop the pills then, would I do any bedikos after that, etc? Thank you.
Given that you have established that you do not bleed on active pills and only bleed days after withdrawal, you need not perform bedikot on the week in which you continue into the next pack of active pills. You will next observe vesatot starting on the fourth day from when you stop taking pills (counting the last day of active pills as day one), regardless of how many active pills you actually take.
Please do note, however, that variable dose pills can lead to more spotting when doubling up packages. We suggest consulting your physician before moving forward with this plan.
Please be in touch with any follow up questions.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.